Register Latest Topics
 
 
 


Reply
  Author   Comment  
bordersgirl

Registered:
Posts: 12
Reply with quote  #1 
Just got a call from my GP to say that the sample I handed in last Thursday shows infection (surprise surprise - I now test them first and only hand them in if they're infected) So she explained that the lab offered only two antibiotics for this one! One is Gentamycin I think which is a drip given in hospital, really not practical as I am 3 weeks post op from a hip replacement. The other one is ciprofloxacin - she had worked out that it is related to norfloxacin which I had a really bad reaction to some years ago. She's going to speak to the lab tomorrow and see what they say.

I've resorted to my little brown Azo's - American bladder pain killers, so surviving at the moment. I'm just a bit worried though because the list of effective antibiotics is, for me, shrinking.

I'm due to go back to Urology in Dec where they will apply pressure to have another cystoscopy & dilation. Didn't work before - won't work now. Specialist urology nurse is great but consultant hasn't a clue. She touched on teaching me to self catheterise [rolleyes](cannot get my head round that) and let slip that I'm two years away from bladder removal[mad]!!! Jeez, just staggering about with my stick trying to look on the bright side[bawl]. At least walking isn't agony any more [smile]


Moderatorsusan

Moderator
Registered:
Posts: 932
Reply with quote  #2 
Borders Girl

I'm sorry to read of this and strongly suspect your latest infection is likely to have been picked up as a result of catheterisation whilst you were having your hip operation.  Sadly AB resistance is very common with bladder bugs now being able to morph and adapt against antibiotics.  You are right in believing that Gentamycin is done by IV and yes Cipro unfortunately is part of the Floraquinalone family and can cause allergic reactions.  I guess the IV is the lesser of the two evils at the moment.

If your GP is unable to help further, then can I suggest you contact the COB office in the morning.  There are two specialists here in the UK helping people with chronic recurrent bladder infections.   They are completely used to dealing with people with ab resistance or allergy issues.  One can be seen either on the NHS or privately, the other is private only.  The office can send you a full bacterial cystitis pack with their contact details.

Whatever you do, please don't have another cystoscopy and dilation.  Sadly the procedure will only add further bugs to your bladder and will only inflamme your poor bladder further.

Azo can certainly help but its obviously not an antibiotic so won't rid you of the infection.

Call the office in the morning and hopefully they can help further

bordersgirl

Registered:
Posts: 12
Reply with quote  #3 
Hi Susan

Many thanks for your helpful response. Fortunately I wasn't catheterised for the hip op so it's just yet another infection in a 10 year long line of infections!

I will call the office in the morning.

Thanks again.


Icy

Registered:
Posts: 428
Reply with quote  #4 
Hi Bordersgirl,

I am shocked at the thought that doctors are still intent on prescribing what must be one of the most dangerous antibiotics on the earth - ciprofloxacin. I think it is important that people know of the dangers of these appalling drugs. Many have tried to get them banned both here in UK and in the USA but the doctors continue to dish them out like sweets and the drug companies continue to make them to make profits.

So many have been damaged permanently by the fluroquinolones and if you had a bad reaction to another fluroquinolone it would be madness to take Cipro. There are many people in the past that have written up on this COB forum about the dangers of Cipro. Many men have been given these for prostatitis and really damaged by them.

It is not alarmist but important to read the messages on this link - all over the USA there have been legal cases put forward to stop the making of these deadly drugs. There is a man in the UK who died as a result of these and yet it is all hushed up. 

If you google dangers of cipro, side effects, damage etc. you will get so many hits it is shocking but this wall says a lot.  http://fqwallofpain.com/

My own personal experience was that Cipro nearly killed me and yet no doctor was interested and the drug company refused to reply to the many yellow cards I filled out through my doctor and also the letters written to the drug company. They don't care.
I suffered all kinds of long-term problems from these, twitching, central nervous system problems, tendon rupture and after 6 weeks I had a rash so bad my body blew up. When the consultant finally agreed to see me he was so shocked he told me to stop them straight away. Bit late..... the damage was done and what is worse with these drugs is that the really bad side effects come on months afterwards.

It is totally criminal that these drugs are on the market in the UK and across the world despite the drugs company who make them being told. I know of peolpe who had tendon rupture after taking two tablets - what kind of a drug company or a doctor can prescribe such things. 

Take this information to your doctor - ask them what on earth they are doing prescribing these drugs. These were even featured in the Daily Mail over a year ago where a person suffered tendon problems after just a few. 

Please do not take them. Please no body take these drugs - the risks are too great and they do not help the bladder at all.
Icy

Registered:
Posts: 428
Reply with quote  #5 
http://fqwallofpain.com/

If this link does not work just google in Ciprofloxacin Wall of Pain.
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.

 Teva UK Ltd Abena.co.uk
This Forum is provided by Bladder Health UK and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

BHUK is not a medical body & do not claim to have medical knowledge. It is not the intention of BHUK to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & BHUK strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.